Alert archive / Arkansas / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 380, NWS Tulsa, OK

June 30, 2017Sebastian County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 30, 2017, 8:40 PM CDT for Sebastian County, Arkansas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 30, 2017, 8:40 PM CDT (01:40 UTC)
Expired
Jun 30, 2017, 9:30 PM CDT
In force
50 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

County Sebastian County, AR

The radar

The Western Arkansas radar (KSRX), 13 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 30, 3:42 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.7 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2017-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 785 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2017-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
785 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1085 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 6:46 PM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Jun 30, 6:46 PM CDT, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
646 PM CDT Fri Jun 30 2017

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Storms continue to form along an old outflow boundary from
northwest Arkansas through eastern and central Oklahoma. This
initial round of storms will likely miss most of the TAF sites for
the first part of the evening. Storm potential increases by mid
evening into the early morning hours with highest chances south
of Interstate 40, with multiple rounds of storms possible at
KFSM/KMLC. There will again be a lull in activity on Saturday
morning and afternoon.

&&

.PREV DISCUSSION... /Issued 302 PM CDT Fri Jun 30 2017/

DISCUSSION...
Main forecast concern this afternoon is the expected thunderstorm
development, its evolution, and severe potential later this
afternoon and evening.

Ongoing thunderstorm activity early this afternoon in west central
Arkansas continues to move toward the east into a region of lower
instability and should pose only a marginal severe potential, at
best, for the next hour or so.

As far as late afternoon/evening development, both the synoptic
cold front to the north and the outflow boundary farther south are
potential foci. The atmosphere south of the outflow boundary
exhibits considerably more overall instability, but mesoanalysis
data indicate the axis of greatest destabilization over the past
few hours extends roughly along I-44, between the two boundaries.
Current thinking is that the outflow boundary will be the most
likely location for initiation, a scenario that is reinforced by
recent data from both the operational and the experimental HRRR.
As such, the current plan is for this forecast to carry higher
POPs in the vicinity of I-40 and south. However, given the
aforementioned mesoanalysis data, will hedge POPs toward the
higher side of guidance across northern portions of the forecast
area. Large hail, damaging wind gusts, and localized heavy
rain/flooding will be the severe weather threats, with the tornado
threat looking to be very low.

The overnight activity could linger into tomorrow afternoon, with
additional thunderstorms possible across southeast Oklahoma and
into west central Arkansas tomorrow afternoon. Better thunderstorm
chances will return tomorrow night and into Sunday as another
disturbance moves through the area.

An upper level ridge will build into the region early next week,
which will lead to a period of above normal temperatures. The
ridge axis will be just far enough west that northwest flow aloft
will remain near enough for low thunderstorm chances to continue
through much of next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   68  88  70  89 /  50  20  30  40
FSM   72  87  72  91 /  80  30  30  40
MLC   70  86  72  91 /  80  40  40  30
BVO   63  87  66  88 /  30  10  20  40
FYV   65  85  67  85 /  70  20  30  40
BYV   65  84  66  85 /  70  20  20  40
MKO   70  85  71  88 /  80  30  30  40
MIO   65  86  66  87 /  40  10  20  40
F10   70  84  70  90 /  80  30  40  40
HHW   73  87  72  91 /  70  50  40  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...18
AVIATION...06

CORFIDI
Hazardous weather outlook, Jun 30, 4:45 PM CDT, 3 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
445 PM CDT Fri Jun 30 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
445 PM CDT Fri Jun 30 2017

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Evening and Tonight.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Eastern Oklahoma and northwest Arkansas.
	ONSET...Primarily after 6 PM.

HEAVY RAIN.
	RISK...Elevated.
	AREA...Along and southeast of Interstate 44.
	ONSET...This evening.

DISCUSSION...
Thunderstorms across southwest Oklahoma late this afternoon
will continue to expand in coverage as they track east.
Additional thunderstorms are expected to develop across parts
of eastern Oklahoma and northwest Arkansas...mainly along
and south of Interstate 40. This activity will eventually
develop into a complex of storms and track across a large
portion of southeast Oklahoma and west central Arkansas during
the evening hours.

Damaging winds and localized large hail appear to be primary
risks through late evening. Additionally locally heavy
rainfall is possible. Areas that received heavy rainfall from the
overnight storms may also experience localized flooding with any
additional heavy rains. The severe weather potential will decease
during the late night hours.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...Thunderstorm Potential...Heavy Rain Potential.
SUNDAY through THURSDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Thunderstorm may be ongoing early Saturday primarily south of
Interstate 40 with dry conditions then prevailing from
late morning through late afternoon.  Thunderstorm chances
will then return late Saturday afternoon and continue into
Sunday though widespread coverage is not likely.
An unsettled pattern will remain in place through much of
next week with daily thunderstorm chances across much of
the area.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, Jun 30, 7:50 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
750 PM CDT FRI JUN 30 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0746 PM     HAIL             3 SE LAKE EUFAULA STATE 35.37N 95.57W
06/30/2017  E0.75 INCH       MCINTOSH           OK   PUBLIC

&&

JDS
Local storm report, Jun 30, 7:51 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
751 PM CDT FRI JUN 30 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0749 PM     HAIL             4 E SALLISAW            35.46N 94.72W
06/30/2017  E0.88 INCH       SEQUOYAH           OK   EMERGENCY MNGR

            DEPUTY REPORTING NICKEL HAIL EAST OF SALLISAW ON HWY 64.

&&

JDS
Local storm report, Jun 30, 7:57 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
757 PM CDT FRI JUN 30 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     HAIL             5 SE EUFAULA            35.24N 95.52W
06/30/2017  E1.00 INCH       PITTSBURG          OK   EMERGENCY MNGR

            DIME TO QUARTER HAIL NEAR LONGTOWN.

&&

JDS
Local storm report, Jun 30, 8:00 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
800 PM CDT FRI JUN 30 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     HAIL             3 SE EUFAULA            35.26N 95.54W
06/30/2017  E1.00 INCH       MCINTOSH           OK   EMERGENCY MNGR

            DIME TO QUARTER HAIL WEST OF LONGTOWN. CORRECTED FOR
            LOCATION.

&&

JDS
Local storm report, Jun 30, 8:16 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
816 PM CDT FRI JUN 30 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             4 SE EUFAULA            35.25N 95.53W
06/30/2017  E1.00 INCH       PITTSBURG          OK   PUBLIC

&&

JDS
Local storm report, Jun 30, 8:38 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
838 PM CDT FRI JUN 30 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0836 PM     HAIL             4 SE FORT SMITH         35.34N 94.35W
06/30/2017  E1.75 INCH       SEBASTIAN          AR   EMERGENCY MNGR

&&

JDS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 7:03 PM CDTSevere Thunderstorm WarningTSAHaskell, Muskogee, Sequoyah42 min
Jun 30, 7:05 PM CDTAreal Flood AdvisoryTSAMcIntosh, Muskogee, Okmulgee3 hr
Jun 30, 7:12 PM CDTSevere Thunderstorm WarningTSAHaskell, Sequoyah48 min
Jun 30, 7:39 PM CDTSevere Thunderstorm WarningTSAHaskell, McIntosh, Muskogee, Pittsburg51 min
Jun 30, 7:42 PM CDTAreal Flood AdvisoryTSAHaskell, Muskogee, Sequoyah3 hr
Jun 30, 7:55 PM CDTSevere Thunderstorm WarningTSALeFlore, Sequoyah50 min
Jun 30, 8:09 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Pittsburg51 min
Jun 30, 8:23 PM CDTAreal Flood AdvisoryTSAHaskell, McIntosh, Muskogee, Pittsburg3 hr
Jun 30, 8:25 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, Muskogee, Pittsburg50 min
Jun 30, 8:37 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore, Pittsburg, Pushmataha53 min
Jun 30, 9:23 PM CDTSevere Thunderstorm WarningTSALatimer, LeFlore, Pushmataha52 min
Jun 30, 11:05 PM CDTSpecial Weather StatementTSAChoctaw25 min
Jun 30, 11:32 PM CDTSpecial Weather StatementTSAChoctaw28 min
Jun 30, 11:38 PM CDTSevere Thunderstorm WarningTSAChoctaw52 min
Jun 30, 7:08 PM CDTSpecial Weather StatementTSAMadison37 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.